Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
172 Doctors are Online

Pale stool after taking ulcer medication.Can I take multivitamins with ulcer medication?

User rating for this question
Very Good
Answered by

Practicing since : 2000
Answered : 339 Questions
Pale Stool Question :


I am being treated for an ulcer and am on Sucralfate (4 times a day) and Prevacid (30 mg a day). I am feeling so much better now, but my stools seem to be very very pale in comparison to what I feel is normal for me. I was wondering if the cause of this is due to one or both of these medications? I am a bit of a worry wart, and am nervous about it.

Is it ok to take a multivitamin with an ulcer?

Posted Sat, 28 Apr 2012 in Peptic Ulcer
Answered by Dr. Poorna Chandra K.S 25 hours later
Hi and tahnks for the query.

You have been rightly prescribed sucralfate and the proton pump inhibitor for your ulcer disease.

Sucralfate is a sucrose sulfate-aluminium complex that binds to the mucosa and creates a physical barrier that impairs diffusion of hydrochloric acid and prevents degradation of mucus by acid present in the stomach.

Due to the presence of aluminium it can produce some changes in the stool colour. This is temporary and resolves after the cessation of treatment - which typically lasts for 2 weeks.

Hope this reassures you.

Do write back to me if you have further queries.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor